Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 254, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 1998, 7:37 AM CDT for Cedar County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1998, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 22, 1998, 8:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 7:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:45 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 2:45 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT MON JUN 22 1998 WELL...SFC ANLYS HAS SFC LOW BTWN END AND P28 WITH WRMFNT FM HUT-MCI-STL. STRONG H8 MSTR CONVEREGENCE IS DENOTED BY BOTH ADAP AND PROFILER DATA. K INDEX IS IN THE MID 30S ACRS NRN CWA AND WITH WRMFNT ANCHORED ACRS N CWA...AND DUE TO 3 NIGHTS OF RAINFALL OVR NRN CWA A FFA IS NEEDED. ALREADY COORDINATED WITH TED FM STL ON THIS ISSUE. FCST PROB OF PD...POPS AND HOW HOT ON TUE-FRI... NO PCGRIDDS AVAILABLE TNGT. HOWEVER...GARP AND AFOS MODEL DATA GIVE NOD TO NGM. THIS IS HANDLING MCS DEVELOPMENT AS IT TRACKS TO NE ALONG HIGH THETA E AIR. LOOKS LIKE ANOTHER BATCH OF SHRA/TRW TNGT ACRS SAME AREA AND TO POINTS N. FFG IS VERY LOW ACRS NRN CWA AND BENTON/MORGAN AND MILLER COUNTIES FFG IS PROBABLY HALF OF WHAT IS INDICATED FOR 1/3/6 HRS. AS THE WRMFNT MOVES N THE HEAT AND OPPRESSIVE HUMIDITY WL MOVE IN RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES) JLN/SE KS...PARTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH 90 TO 95. SOUTH WIND 10 TO 15 MPH. SGF/UNO...PARTLY CLOUDY WITH 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH AROUND 90. SOUTH WIND 10 MPH. AIZ/JEF...PERIODS OF SHOWERS AND THUNDERSTORMS THIS MORNING THAN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. HIGH IN THE MID 80S. SOUTH WIND 10 MPH. FFA FOR TDY... CCF SGF BG 090/070 092/073 094 0432- JLN BG 093/073 095/073 097 0432- GORDON
In the hours before
Special weather statement, Jun 22, 5:07 AM CDT, 2 hours 30 minutes before
MOZ079>080-089>092-094>095-221100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 AM CDT MON JUN 22 1998 ...IN MISSOURI... CHRISTIAN DADE DALLAS GREENE LAWRENCE POLK WEBSTER WRIGHT ...WIND GUSTS TO 45 MPH POSSIBLE THROUGH 6 AM... COOL OUTFLOW WINDS CONTINUE TO PUSH SOUTH WELL AHEAD OF STRONG THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI. THIS GUST FRONT OF COOL WINDS STRETCHES FROM BUFFALO TO WALNUT GROVE TO JUST NORTH OF MILLER. THIS CONTINUES TO MOVE SOUTHEASTWARD AT 40 MPH. WHEN THE GUST FRONT MOVES THROUGH YOUR AREA...EXPECT SUSTAINED WINDS OF 20 TO 30 MPH FOR 3 TO 5 MINUTES WITH OCCASIONAL GUSTS TO 45 MPH. THIS GUST FRONT WILL BE ALONG A MARSHFIELD TO SPRINGFIELD TO FREISTADTT LINE BY 530 AM. CAMPERS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT YOUR LOVED ONES AND YOUR SUPPLIES. IF YOU HAVE LOOSE ITEMS AROUND YOUR HOME ANRD YARD TRY TO SECURE THEM. GORDON
Special weather statement, Jun 22, 5:07 AM CDT, 2 hours 30 minutes before
MOZ079>080-089>092-094>095-221100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 AM CDT MON JUN 22 1998 ...IN MISSOURI... CHRISTIAN DADE DALLAS GREENE LAWRENCE POLK WEBSTER WRIGHT ...WIND GUSTS TO 45 MPH POSSIBLE THROUGH 6 AM... COOL OUTFLOW WINDS CONTINUE TO PUSH SOUTH WELL AHEAD OF STRONG THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI. THIS GUST FRONT OF COOL WINDS STRETCHES FROM BUFFALO TO WALNUT GROVE TO JUST NORTH OF MILLER. THIS CONTINUES TO MOVE SOUTHEASTWARD AT 40 MPH. WHEN THE GUST FRONT MOVES THROUGH YOUR AREA...EXPECT SUSTAINED WINDS OF 20 TO 30 MPH FOR 3 TO 5 MINUTES WITH OCCASIONAL GUSTS TO 45 MPH. THIS GUST FRONT WILL BE ALONG A MARSHFIELD TO SPRINGFIELD TO FREISTADTT LINE BY 530 AM. CAMPERS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT YOUR LOVED ONES AND YOUR SUPPLIES. IF YOU HAVE LOOSE ITEMS AROUND YOUR HOME ANRD YARD TRY TO SECURE THEM. GORDON
Special weather statement, Jun 22, 6:41 AM CDT, 56 minutes before
KSZ073-097-MOZ055>058-066>071-077>081-221745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO BOURBON COUNTY KS CAMDEN COUNTY MO CEDAR COUNTY MO CRAWFORD COUNTY KS DALLAS COUNTY MO HICKORY COUNTY MO LACLEDE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO ST. CLAIR COUNTY MO VERNON COUNTY MO THE STORM PREDICTION CENTER IN OKLAHOMA CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS GENERALLY NORTH OF A LINE FROM GIRARD KANSAS TO LAMAR TO BOLIVAR TO ROLLA. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS STRETCHES ACROSS SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. THIS ACTIVITY IS FORMING IN A VERY UNSTABLE AIRMASS ALONG A WARM FRONT POSITIONED ACROSS SOUTH CENTRAL MISSOURI. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF NICKLES ARE POSSIBLE WITH THESE STORMS. IN ADDITION...TORRENTS OF HEAVY RAIN ARE POSSIBLE ALONG WITH INTERMITTENT CLOUDS TO GROUND LIGHTNING. DUE TO ALL OF THE HEAVY RAINFALL OVER THE PAST 72 HOURS...SOME FLOODING IS LIKELY ESPECIALLY OVER LOW WATER BRIDGES AND OTHER LOW WATER SPOTS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPM|ENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. GORDON
Special weather statement, Jun 22, 6:41 AM CDT, 56 minutes before
KSZ073-097-MOZ055>058-066>071-077>081-221745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES... BARTON COUNTY MO BENTON COUNTY MO BOURBON COUNTY KS CAMDEN COUNTY MO CEDAR COUNTY MO CRAWFORD COUNTY KS DALLAS COUNTY MO HICKORY COUNTY MO LACLEDE COUNTY MO MARIES COUNTY MO MILLER COUNTY MO MORGAN COUNTY MO PHELPS COUNTY MO POLK COUNTY MO PULASKI COUNTY MO ST. CLAIR COUNTY MO VERNON COUNTY MO THE STORM PREDICTION CENTER IN OKLAHOMA CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS GENERALLY NORTH OF A LINE FROM GIRARD KANSAS TO LAMAR TO BOLIVAR TO ROLLA. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS STRETCHES ACROSS SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. THIS ACTIVITY IS FORMING IN A VERY UNSTABLE AIRMASS ALONG A WARM FRONT POSITIONED ACROSS SOUTH CENTRAL MISSOURI. WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF NICKLES ARE POSSIBLE WITH THESE STORMS. IN ADDITION...TORRENTS OF HEAVY RAIN ARE POSSIBLE ALONG WITH INTERMITTENT CLOUDS TO GROUND LIGHTNING. DUE TO ALL OF THE HEAVY RAINFALL OVER THE PAST 72 HOURS...SOME FLOODING IS LIKELY ESPECIALLY OVER LOW WATER BRIDGES AND OTHER LOW WATER SPOTS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPM|ENT OF DANGEROUS THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE HAIL...AND SOMETIMES TORNADOES. GORDON
Special weather statement, Jun 22, 7:11 AM CDT, 26 minutes before
KSZ073-097-MOZ055>058-066>071-077>081-221715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 711 AM CDT MON JUN 22 1998 ...SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1 PM... ...IN KANSAS... BOURBON CRAWFORD ...IN MISSOURI... BARTON CEDAR DALLAS LACLEDE PHELPS POLK PULASKI VERNON ...SEVERE THUNDERSTORM WATCH UNTIL 1 PM AND A FLASH FLOOD WATCH FOR TODAY FOR THE FOLLOWING COUNTIES... ST CLAIR MORGAN MARIES BENTON CAMDEN HICKORY MILLER A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS STRETCHES ACROSS SOUTHEASTERN KANSAS AND SOUTH CENTRAL MISSOURI. THESE STORMS CONTAIN HUGE QUANTITIES OF PRECIPITATION. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS AREAS GENERALLY NORTH OF A OSCEOLA TO CAMDENTON TO VIENNA LINE. MANY LOW WATER BRIDGES AND OTHER LOW LYING AREAS WILL LIKELY EXPERIENCE FLOODING THIS MORNING. DO NOT DRIVE THROUGH A FLOODED STRETCH OF ROAD. THIS COMPLEX OF STORMS HAS FORMED IN A MODERATELY UNSTABLE AIRMASS. A FEW OF THE STORMS HAVE A BOW ECHO CHARACTERISTIC WHICH MEANS THERE IS STILL A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL UP TO THE SIZE OF NICKLES. LIMIT YOUR USE OF ELECTRICAL APPLIANCES DURING THUNDERSTORMS AND LISTEN TO THIS STATION FOR THE LATEST ON THIS WE4ATHER SITUATION. GORDON
Special weather statement, Jun 22, 7:11 AM CDT, 26 minutes before
KSZ073-097-MOZ055>058-066>071-077>081-221715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 711 AM CDT MON JUN 22 1998 ...SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1 PM... ...IN KANSAS... BOURBON CRAWFORD ...IN MISSOURI... BARTON CEDAR DALLAS LACLEDE PHELPS POLK PULASKI VERNON ...SEVERE THUNDERSTORM WATCH UNTIL 1 PM AND A FLASH FLOOD WATCH FOR TODAY FOR THE FOLLOWING COUNTIES... ST CLAIR MORGAN MARIES BENTON CAMDEN HICKORY MILLER A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS STRETCHES ACROSS SOUTHEASTERN KANSAS AND SOUTH CENTRAL MISSOURI. THESE STORMS CONTAIN HUGE QUANTITIES OF PRECIPITATION. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS AREAS GENERALLY NORTH OF A OSCEOLA TO CAMDENTON TO VIENNA LINE. MANY LOW WATER BRIDGES AND OTHER LOW LYING AREAS WILL LIKELY EXPERIENCE FLOODING THIS MORNING. DO NOT DRIVE THROUGH A FLOODED STRETCH OF ROAD. THIS COMPLEX OF STORMS HAS FORMED IN A MODERATELY UNSTABLE AIRMASS. A FEW OF THE STORMS HAVE A BOW ECHO CHARACTERISTIC WHICH MEANS THERE IS STILL A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL UP TO THE SIZE OF NICKLES. LIMIT YOUR USE OF ELECTRICAL APPLIANCES DURING THUNDERSTORMS AND LISTEN TO THIS STATION FOR THE LATEST ON THIS WE4ATHER SITUATION. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:01 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 22, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 66 min |
| Jun 22, 8:10 AM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 4 hr |
| Jun 22, 12:24 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.